Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 121, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at May 26, 2001, 7:03 PM CDT for Crosby County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 26, 2001, 7:03 PM CDT (00:03 UTC)
- Expired
- May 26, 2001, 7:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Crosby County, TX
The radar
The Lubbock radar (KLBB), 55 km from the middle of the area, began a volume at 00:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 7:07 PM CDT | Hail 1 | Broadway, TX | |
| May 26, 7:10 PM CDT | Hail 1 | Kalgary, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 5:30 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2379 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2098 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 270005 SVRLBB TXC107-270045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 703 PM CDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROSBY COUNTY IN NORTHWEST TEXAS * UNTIL 745 PM CDT * AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS ALONG THE CROSBY-DICKENS COUNTY LINE...OR ABOUT 10 MILES EAST OF CROSBYTON...MOVING SOUTHEAST AT 10 MPH. ANOTHER SEVERE THUNDERSTORM WAS LOCATED ACROSS SOUTHERN CROSBY COUNTY JUST SOUTH OF CAPROCK. THIS STORM WAS MOVING EAST SOUTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... WHITE RIVER LAKE... KALGARY... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN 7PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 4 2 6 0. LAT...LON 3369 10106 3348 10148 3339 10155 3340 10105
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:29 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, May 26, 3:29 PM CDT, 3 hours 34 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 329 PM CDT SAT MAY 26 2001 ...CORRECTED TEMPERATURES IN PRELIM NUMBERS BELOW... SFC OBS INDICATING MOISTURE AXIS FROM AMA-CDS-ABI WITH LAPS INDICATING CAPE VALUES OF 2000-3500 J/KG IN THIS AREA. SOME CU GOING UP IN THE AXIS...ESPECIALLY W/SW OF AMA WHERE LAPS INDICATES WEAKER CAP. MEANWHILE DRYLINE IS STILL VERY FAR TO THE WEST NEAR A ROW-LVS LINE WITH LINE OF CU/TSRA GOING UP ON IT. GIVEN THIS SET UP WOULD LOOK FOR TSRA TO DEVELOP OR ADVECT INTO WRN ZONES SIMILAR TO LATEST RUC RUN THEN SPREAD SOUTHEASTWARD. ACTIVITY SHOULD CONTINUE AFTER SUNSET AS IT MOVES INTO INCREASING LLJ. CHC POPS FOR NOW PENDING RADAR/SATELLITE/SFC OB EVALUATION CLOSER TO ZONE ISSUANCE. WOULD LIKELY HAVE A MESOSCALE BOUNDARY OR TWO IN THE AREA TOMORROW. HOWEVER...MIDLEVEL TEMPS WILL CONTINUE TO INCREASE WITH MODELS SUGGESTING 14-16C RANGE. PROGGED SOUNDINGS ALSO DEPICTING INCREASING CAP. THUS THINK CONVECTION WILL BE SEVERELY LIMITED TOMORROW AFTN/EVE. EXCEPTION WOULD BE NERN ZONES WHERE CAP WILL BE WEAKER AND WHERE AREA WILL BE CLOSER TO SOUTHWARD MOVING SYNOPTIC SCALE FRONTAL BOUNDARY. ETA/AVN BOTH BRING THIS BOUNDARY INTO THE FA MEMORIAL DAY. HOWEVER CAP IS THE BIG LIMITING FACTOR. WILL PROBABLY TAKE A WHILE TO BREAK CAP...IF AT ALL...AND WILL LIMIT POP WORDING TO FIFTH PERIOD ATTM. BOUNDARIES REMAIN IN AREA THROUGH MIDWEEK WITH WEAKENING CAP. WILL THUS KEEP SLIGHT CHC WORDING GOING. FRIONA 60/92/60/87 3111 TULIA 60/92/60/87 3111 BROWNFIELD 62/93/65/93 3111 LUBBOCK 62/93/65/93 3111 CHILDRESS 64/90/65/85 4221 ASPERMONT 67/93/67/93 4111 .LUB...NONE. BARRITT
In the hours before
Special weather statement, May 26, 5:45 PM CDT, 1 hour 18 minutes before
TXZ022>026-028>032-034>038-040>044-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 545 PM CDT SAT MAY 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR THE FOLLOWING COUNTIES UNTIL 1000 PM CDT SATURDAY EVENING... KING...HALL...HALE...FLOYD...CROSBY...CHILDRESS...SWISHER...LYNN... LUBBOCK...HOCKLEY...MOTLEY...GARZA...CASTRO...STONEWALL...TERRY... KENT...COTTLE...BRISCOE...DICKENS AND LAMB... REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMEKNTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:12 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 48 min |
| May 26, 7:28 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 62 min |
| May 26, 7:59 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| May 26, 10:01 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 44 min |
| May 26, 10:30 PM CDT | Severe Thunderstorm Warning | LUB | Lamb | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.